MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number VBHR071002A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2022, a patient underwent treatment utilizing a gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn device) during an aaa case with hypogastric preservation bilaterally.The physician gained access with a right sided groin puncture and inserted a 9 fr terumo pinnacle® sheath up and over the aortic bifurcation to reach the left hypogastric artery.The viabahn device was loaded onto an amplatz wire with intention to track to the distal internal iliac artery.The physician was experiencing difficulty advancing the viabahn device up and over the aortic bifurcation due to patient tortuosity, and was applying quite a bit of force to get the viabahn device to track.While manipulating the catheter back and forth to aid advancement, the physician pulled the viabahn device back and the endoprosthesis accordioned on the proximal end.The catheter then broke off at the transition of the catheter and the viabahn device.The physician saw the exposed deployment line and cut the line, added a hemostat to maintain control, and pulled the viabahn device off of the catheter.The viabahn remained constrained, but was unable to be pushed or moved.The physician then inserted a balloon in an attempt to push the viabahn device and catheter piece further into the internal iliac artery, and was able to reposition the viabahn device to the intended area of treatment.The physician then pulled the deployment line and was able to successfully deploy the viabahn device in the treatment zone.A gooseneck snare was introduced in the right side groin access site and the physician was able to capture and remove the remaining catheter and device tip from the patient.The case proceeded without further issue and there were no reported adverse impacts to the patient.After removal, the physician verified the length of the deployment line fragments and confirmed all device fragments had been removed from the patient.
 
Additional Manufacturer Narrative
A review of the manufacturing records indicated the device lots met all pre-release specifications.The investigation included evaluation of returned components of the device: the dual lumen catheter attached to the hub assembly was returned detached from the distal shaft and tip and from the deployment knob.The endoprosthesis was not returned which is consistent with reported event details that the stent was successfully deployed in the intended treatment location.Based on the condition of the returned catheter with the end of the distal shaft frayed, there was no indication of a defective or missing bond between the distal shaft and the dual lumen.The observation of a detached distal shaft with a frayed proximal end and a cut deployment line attached to the knob are consistent with reported details indicating procedural difficulties.The gore® viabahn® endoprosthesis with heparin bioactive surface instructions for use (ifu) instructs the following with respect to device introduction and positioning: ¿using fluoroscopic guidance, advance the delivery catheter over the guidewire via the angiographic sheath.Advance cautiously, especially if resistance is felt.If excessive resistance is felt, remove the delivery catheter and sheath together.¿.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
kaitlin barnash
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14373681
Report Number2017233-2022-02920
Device Sequence Number19328696
Product Code NIP
UDI-Device Identifier00733132622986
UDI-Public00733132622986
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2024
Device Model NumberVBHR071002A
Device Catalogue NumberVBHR071002A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2022
Supplement Date Received by Manufacturer04/22/2022
Initial Report FDA Received Date05/12/2022
Supplement Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale